News & Updation
Best Paper Awards
World Journal of Advance Healthcare Research (WJAHR)Honored the authors with best paper award, monthly based on the innovation of research work. Best paper will be selected by our expert panel.
Best Article of current issue
Download Article : Click here
HEPARIN-INDUCED THROMBOCYTOPENIA: A REVIEW OF THE CLASSIFICA-TION, DIAGNOSIS AND TREATMENT
Milena Viana de Queiroz*, Carolina Amorim Baptista Rocha, Michelle Nogueira de Oliveira, Jean Fialho Fazolo de Souza, Lais Chiesse Ribas and Maria Júlia Campos Guerra
Platelets comprise the blood plasma and are responsible for primary hemostasis that culminates in the formation of a platelet buffer. The standard value of the same in peripheral blood varies between 150,000 and 400,000 per cubic millimeter of blood. When this value becomes less than 150,000 per cubic millimeter of blood, thrombocy-topenia occurs. Several drugs can generate this condition, but mainly heparin. The present study aims to review the literature highlighting the importance of early diagnosis and adequate therapeutic management of heparin-induced thrombocytopenia (HIT). A literature review was conducted in the electronic databases SciELO, LILACS and MEDLINE, between 2001 and 2018, using the descriptors thrombocytopenia, heparin, diagnosis and treat-ment. The HIT can be classified as type I and II, and type I is a non-immune thrombocytopenia related to a transi-ent and benign reduction in the number of platelets per platelet aggregation and type II HIT occurs due to an im-mune reaction of type II hypersensitivity. The most common complications of HIT type II are venous thrombo-embolism, especially venous thrombosis and pulmonary embolism. The diagnosis should be raised in any patient with thrombocytopenia or thrombosis in confirming the use of this drug. Immediate discontinuation of heparin is mandatory in the face of clinical suspicion of HIT associated with anticoagulant therapy not heparin. In view of the above, it is concluded that the HIT mainly affects surgical patients who use heparin for more than four days for the prophylaxis of thromboembolic events. For this reason, if there is suspicion of HIT, early suspending the drug is mandatory, besides associating the non-heparin anticoagulation regimen.[Full Text Article]